Alert archive / Kansas / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 197, NWS Wichita, KS

July 12, 2005Sedgwick County, Kansas

NWS Wichita, KS issued this severe thunderstorm warning at Jul 12, 2005, 2:27 PM CDT for Sedgwick County, Kansas. It was in force for 44 min. 5 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 12, 2005, 2:27 PM CDT (19:27 UTC)
Expired
Jul 12, 2005, 3:11 PM CDT
In force
44 min
Issued by
NWS Wichita, KS
Area
Counties, with a storm outline in the text

County Sedgwick County, KS

The radar

The Wichita radar (KICT), 7 km from the middle of the area, began a volume at 19:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 12, 2:32 PM CDTNON-TSTM WND DMGValley Center, KSTREES AND POWER LINES DOWN.
Jul 12, 2:45 PM CDTHAIL 1Valley Center, KSDELAYED REPORT....
Jul 12, 2:48 PM CDTTSTM WND GST 603 Wnw Goddard, KS
Jul 12, 2:53 PM CDTTSTM WND GST 603 S Wichita, KS
Jul 12, 3:00 PM CDTTSTM WND GST 59Wichita, KSREPORTED BY KAKE TV EMPLOYEE AT 63RD S. AND U.S. HWY 81

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 18 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Topeka, KS (KTOP), launched 12:00Z, 7.5 hours before the alert went out and 210 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 12:00Z on 2005-07-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 638 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 12:00Z on 2005-07-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 48 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
638 J/kg
Mixed-layer CIN
-46 J/kg
Mixed-layer LCL
935 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
48 m²/s²
0-3 km storm-relative helicity
108 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KICT 121927
SVRICT
KSC173-122030-
/O.NEW.KICT.SV.W.0197.050712T1927Z-050712T2030Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WICHITA KS
227 PM CDT TUE JUL 12 2005

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SEDGWICK COUNTY IN SOUTH CENTRAL KANSAS.

* UNTIL 330 PM CDT.

* AT 224 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM NEAR MAIZE...OR ABOUT 8 MILES NORTHWEST OF
  DOWNTOWN WICHITA...MOVING SOUTH AT 10 MPH.

* LOCATIONS WITHIN THE WARNING INCLUDE...
  MCCONNELL AIR FORCE BASE...BEL AIRE...CLEARWATER...COLWICH...
  DERBY...EAST WICHITA...GODDARD...HAYSVILLE...KECHI...MAIZE...
  OAKLAWN...PARK CITY...VALLEY CENTER...DOWNTOWN WICHITA...SOUTH
  WICHITA...MID CONTINENT AIRPORT...WEST WICHITA

THE SEVERE THUNDERSTORM IS CAPABLE OF PRODUCING
  WINDS UP TO 60 MILES AN HOUR...
  VERY HEAVY RAINFALL...WHICH MAY CAUSE LOCALIZED FLOODING...

LAT...LON 3788 9727 3773 9767 3749 9756 3749 9716

$$

KETCHAM
3 follow-up statements
000 
WWUS53 KICT 121942
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
243 PM CDT TUE JUL 12 2005

KSC173-122030-
/O.CON.KICT.SV.W.0197.000000T0000Z-050712T2030Z/
SEDGWICK KS-
243 PM CDT TUE JUL 12 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES FOR SEDGWICK COUNTY UNTIL
330 PM CDT...

AT 241 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS TO AROUND 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM DOWNTOWN WICHITA TO MID CONTINENT AIRPORT TO 6 MILES
SOUTH OF GODDARD TO 5 MILES WEST OF GODDARD...AND MOVING SOUTH AT 10
MPH.

SEVERE THUNDERSTORMS WILL BE...
  NEAR DOWNTOWN WICHITA BY  250 PM CDT.
  NEAR EAST WICHITA BY  255 PM CDT.
  NEAR MCCONNELL AIR FORCE BASE BY  320 PM CDT.
  NEAR CLEARWATER BY  325 PM CDT.
  NEAR HAYSVILLE BY  330 PM CDT.

THE TOWNS OF BEL AIRE AND OAKLAWN ARE ALSO IN THE PATH OF THIS LINE
OF SEVERE THUNDERSTORMS.

LAT...LON 3788 9727 3773 9767 3749 9756 3749 9716

$$

KETCHAM
000 
WWUS53 KICT 121956
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
256 PM CDT TUE JUL 12 2005

KSC173-122030-
/O.CON.KICT.SV.W.0197.000000T0000Z-050712T2030Z/
SEDGWICK KS-
256 PM CDT TUE JUL 12 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES FOR SEDGWICK COUNTY UNTIL
330 PM CDT...

AT 254 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS TO AROUND 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM SOUTH WICHITA TO HAYSVILLE TO CLEARWATER TO 6 MILES
SOUTH OF GODDARD...AND MOVING SOUTHEAST AT 15 MPH.

SEVERE THUNDERSTORMS WILL BE...
  NEAR DERBY BY  310 PM CDT.

THE TOWN OF OAKLAWN IS ALSO IN THE PATH OF THIS LINE OF SEVERE
THUNDERSTORMS.

LAT...LON 3788 9727 3773 9767 3749 9756 3749 9716

$$

KETCHAM
000 
WWUS53 KICT 122011
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
311 PM CDT TUE JUL 12 2005

KSC173-122021-
/O.CAN.KICT.SV.W.0197.000000T0000Z-050712T2030Z/
SEDGWICK KS-
311 PM CDT TUE JUL 12 2005

...THE SEVERE THUNDERSTORM WARNING FOR SEDGWICK COUNTY HAS BEEN
CANCELLED...

AT 307 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE 
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE 
AREA...AND NO LONGER POSE AN IMMEDIATE RISK TO LIFE OR PROPERTY. 
THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED.

LAT...LON 3788 9727 3773 9767 3749 9756 3749 9716

$$

KETCHAM

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 12, 1:56 PM CDT, 31 minutes earlier.

Area forecast discussion, Jul 12, 1:56 PM CDT, 31 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE WICHITA KS
156 PM CDT TUE JUL 12 2005

.UPDATE...
CLUSTER OF STORMS CONTINUE TO PUSH SOUTH INTO SOUTH CENTRAL KANSAS.
THIS CLUSTER OF STORMS HAVE BEEN PRODUCING WIND SPEEDS BETWEEN 30
AND 40 MPH ALONG WITH PEA SIZE HAIL. WOULD ANTICIPATE THIS CLUSTER
TO CONTINUE ITS DIVE SOUTH WHICH IS BEING DRIVEN BY THE COLD POOL.
THIS CLUSTER ALSO APPEARS TO BE TRACKING RIGHT ALONG THE MID TO
UPPER LEVEL SHEAR AXIS AS THE PREVIOUS UPDATE MENTIONED. AS A
RESULT, I WOULD NOT ANTICIPATE THIS CLUSTER FALLING APART AS IT
TRACKS SOUTH. MIXED LAYER CAPES ARE ON THE ORDER OF 2000-2500J/KG
WITH VERY LIMITED SHEAR. THIS CLUSTER HAS BEEN GOING THROUGH PULSE
CYCLES, BUT THE ONLY THREAT I WOULD ANTICIPATE WOULD BE AN ISOLATED
WET MICROBURST POTENTIAL WITH DIME SIZE HAIL.

&&

.PREV DISCUSSION... /ISSUED 1124 AM CDT TUE JUL 12 2005/

.UPDATE...
MAIN CONCERN FOR THIS AFTERNOON WILL BE THE CONVECTION POTENTIAL
ACROSS PORTIONS OF CENTRAL AND SOUTHEAST KANSAS.

LATEST WATER VAPOR LOOP SHOWING THE REMNANTS OF DENNIS STILL
ROTATING OVER SOUTHERN ILLINOIS. THIS FEATURE IS PRODUCING A UPPER
LEVEL SHEAR AXIS IN EASTERN KANSAS ACCORDING TO THE 250MB PROFILERS.
THIS SHEAR AXIS COMBINED WITH WEAK SURFACE CONVERGENCE IS HELPING
SET OFF A FEW SHOWERS AND THUNDERSTORMS IN THE FLINT HILLS. MEANWHILE,
ANOTHER FEATURE IS PUSHING OUT OF THE SOUTHERN NEBRASKA INTO
NORTHERN KANSAS. THIS IS ALSO TRIGGERING SOME WIDELY SCATTERED
THUNDERSTORMS. MIXED LAYER CAPES OVER THIS REGION IS ABOUT 2000J/KG
WITH 0-6KM SHEAR AROUND 10 TO 15 KTS. THESE STORMS ARE MAINLY PULSE
TYPE VARIETY. FOR THE REMAINDER OF THE AFTERNOON, I WOULD EXPECT
SOME MORE WIDELY SCATTERED STRONG STORMS TO DEVELOP ACROSS CENTRAL
AND SOUTH CENTRAL KANSAS ALONG WITH A FEW STORMS IN THE FLINT HILLS.
IF ANY STORM DOES BECOME SEVERE IT WOULD MOST LIKELY PRODUCE A WET
MICROBURST AND PEA TO PENNY SIZE HAIL.

&&

.PREV DISCUSSION... /ISSUED 344 AM CDT TUE JUL 12 2005/

.DISCUSSION...
TODAY-TONIGHT:
ANOTHER WARM AND HUMID DAY EXPECTED WITH MID 60S TO AROUND 70
DEWPOINTS. WATER VAPOR IMAGERY CONFIRMS A WEAK SHORTWAVE UPSTREAM
FROM WESTERN SOUTH DAKOTA THROUGH WESTERN NEBRASKA. THIS FEATURE, IF
IT HOLDS TOGETHER, WILL BE COMING ACROSS KANSAS LATER TODAY AND
TONIGHT. THE ETA AND GFS SHOW PRECIPITABLE WATER INCREASING TO 1.75
INCHES ACROSS MUCH OF THE AREA AS THIS WAVE APPROACHES A VIRTUALLY
UNCAPPED AIRMASS. THERE ARE SOME INDICATIONS OF 925-850 MOISTURE
FLUX CONVERGENCE THIS AFTERNOON AND EVENING IN OUR FORECAST AREA,
DESPITE LACK OF AN APPARENT LOW-LEVEL FRONTAL FEATURE. THEREFORE WILL KEEP
THE IDEA OF ISOLATED-WIDELY SCATTERED, MAINLY DIURNALLY DRIVEN
CONVECTION POSSIBLE. THE FORECAST SOUNDINGS LOOK SUBTROPICAL WITH
VERY HIGH MOISTURE, WEAK SHEAR, AND WINDEX VALUES SUPPORTIVE OF
ISOLATED, PULSE-TYPE STORMS AND POSSIBLY A WET MICROBURST OR TWO.
SOMETHING FOR THE DAY/EVENING SHIFTS TO KEEP AN EYE OUT FOR.
FORECAST HIGHS AND LOWS NEAR PERSISTENCE.

WEDNESDAY-FRIDAY:
THE GFS, UKMET AND ECMWF SHOW THE EXTRATROPICAL REMNANTS OF DENNIS
LINGERING FROM THE OHIO VALLEY SOUTHWESTWARD INTO THE LOWER
MISSISSIPPI VALLEY, SORT OF IN A SQUEEZE PLAY, BETWEEN BUILDING
UPPER HEIGHTS IN THE SOUTHWEST AND EASTERN STATES. DEEPER LOW-LEVEL
MOISTURE, MINIMAL CAPPING, AND SOME EVIDENCE OF MID-LEVEL CYCLONIC
CURVATURE IN SOUTHEAST KS WOULD SUPPORT ISOLATED AFTERNOON
CONVECTION. OTHERWISE WILL MAINTAIN DRY FORECAST ELSEWHERE. TEMPERATURES WILL
BE NEAR PERSISTENCE ALTHOUGH WE MAY ADD A DEGREE OR TWO TO HIGHS BY
FRIDAY.

SATURDAY-MONDAY:
THE 00Z GFS AND ECMWF SHOW AN UPPER TROF SWEEPING ACROSS THE
NORTHERN ROCKIES AND NORTHERN PLAINS DURING THE PERIOD. THIS
BRINGS A COLD FRONT DOWN INTO OUR AREA SOMETIME SUNDAY NIGHT INTO
MONDAY. BOTH THE GFS AND ECMWF INDICATE SUNDAY MAY BE A HOT DAY
ESPECIALLY IN CENTRAL KS, WITH A SOUTHWESTERLY COMPONENT PRECEDING
THE FRONTAL PASSAGE. DID RAISE MAXES INTO THE UPPER 90S THERE FOR
NOW, BUT READINGS COULD GET HIGHER IF LATER RUNS CONTINUE TO SHOW
THIS TREND. THERE SHOULD BE SUFFICIENT POOLING OF MOISTURE ALONG THE FRONT
TO SUPPORT A SLIGHT CHANCE OF THUNDERSTORMS BY SUNDAY NIGHT OR
MONDAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
WICHITA-KICT    92  71  92  71 /  20  20  10  10
HUTCHINSON      92  68  92  68 /  20  20  10  10
NEWTON          92  69  92  69 /  20  20  10  10
ELDORADO        91  69  91  69 /  20  20  10  10
WINFIELD-KWLD   93  71  93  71 /  20  20  10  10
RUSSELL         93  67  94  67 /  20  10  10  10
GREAT BEND      93  68  94  68 /  20  10  10  10
SALINA          93  69  93  69 /  20  20  10  10
MCPHERSON       93  69  93  69 /  20  20  10  10
COFFEYVILLE     90  69  90  69 /  20  20  10  10
CHANUTE         90  69  90  69 /  20  20  10  10
IOLA            91  69  91  69 /  20  20  10  10

&&

.ICT WATCHES/WARNINGS/ADVISORIES...NONE.

&&

COX/CARUSO
Hazardous weather outlook, Jul 12, 5:30 AM CDT, 8 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WICHITA KS
530 AM CDT TUE JUL 12 2005

KSZ032-033-047>053-067>072-082-083-091>096-098>100-131200-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
530 AM CDT TUE JUL 12 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND SOUTHEAST KANSAS.

.DAY ONE...TODAY AND TONIGHT

ISOLATED TO WIDELY SCATTERED THUNDERSTORMS ARE EXPECTED TODAY INTO
THIS EVENING ACROSS CENTRAL AND SOUTHEASTERN KANSAS. THE MAIN
THREATS FROM THESE STORMS WILL BE VERY HEAVY DOWNPOURS AND STRONG
DOWNBURST WIND GUSTS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

ISOLATED THUNDERSTORMS WILL BE POSSIBLE DURING THE AFTERNOON HOURS
IN SOUTHEAST KANSAS WEDNESDAY THROUGH FRIDAY, WITH THE REST OF THE
AREA EXPECTED TO REMAIN DRY.

THERE IS A SLIGHT CHANCE OF THUNDERSTORMS AREAWIDE ON MONDAY. IT IS
TOO EARLY TO DETERMINE IF ANY OF THESE STORMS WILL BE SEVERE.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION, SEE OUR
WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWOICT.HTM

JMC

In the hours before

Special weather statement, Jul 12, 11:20 AM CDT, 3 hours 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1120 AM CDT TUE JUL 12 2005

KSZ033-121700-
LINCOLN-
1120 AM CDT TUE JUL 12 2005

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR LINCOLN COUNTY...

AT 1117 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR LINCOLN...AND MOVING SOUTH AT 15 MPH.

DIME SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH THIS STORM.

THESE STORMS ARE NOT EXPECTED TO BECOME SEVERE.

BOWMAN
Special weather statement, Jul 12, 12:17 PM CDT, 2 hours 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1217 PM CDT TUE JUL 12 2005

KSZ048-051-121800-
ELLSWORTH-MCPHERSON-
1217 PM CDT TUE JUL 12 2005

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR SOUTHEASTERN ELLSWORTH AND NORTHWESTERN
MCPHERSON COUNTIES...

AT 1213 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM 6 MILES SOUTHEAST OF KANOPOLIS STATE PARK...OR
18 MILES SOUTHEAST OF ELLSWORTH...AND MOVING SOUTHEAST AT 10 MPH.

DIME SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH THIS STORM.

THESE STORMS ARE NOT EXPECTED TO BECOME SEVERE.

BOWMAN
Special weather statement, Jul 12, 12:26 PM CDT, 2 hours 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1226 PM CDT TUE JUL 12 2005

KSZ049-121800-
SALINE-
1226 PM CDT TUE JUL 12 2005

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR WESTERN SALINE COUNTY...

AT 1222 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM 7 MILES SOUTHWEST OF SMOLAN...OR 14 MILES
SOUTHWEST OF SALINA...AND MOVING SOUTH AT 10 MPH. ANOTHER STRONG
THUNDERSTORMS WAS LOCATED 7 MILES NORTHWEST OF SALINA AND MOVING TO
THE SOUTHEAST AT 10 MPH.

DIME SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH THIS STORM.

THESE STORMS ARE NOT EXPECTED TO BECOME SEVERE.

BOWMAN
Special weather statement, Jul 12, 1:00 PM CDT, 1 hour 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
100 PM CDT TUE JUL 12 2005

KSZ049-051-121900-
MCPHERSON-SALINE-
100 PM CDT TUE JUL 12 2005

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR WESTERN MCPHERSON AND SOUTHWESTERN SALINE
COUNTIES...

AT 1257 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS MOVING THROUGH WESTERN MCPHERSON AND
SOUTHWESTERN SALINE COUNTIES. THESE STORMS ARE MOVING SOUTH AT 10
MPH.

DIME SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

BOWMAN
Special weather statement, Jul 12, 1:41 PM CDT, 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
141 PM CDT TUE JUL 12 2005

KSZ068-121945-
HARVEY-
141 PM CDT TUE JUL 12 2005

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR HARVEY COUNTY...

AT 136 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR HESSTON...OR 9 MILES NORTHWEST OF NEWTON...
AND MOVING SOUTHEAST AT 15 MPH.

DIME SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

BOWMAN
Special weather statement, Jul 12, 2:19 PM CDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
219 PM CDT TUE JUL 12 2005

KSZ083-122000-
SEDGWICK-
219 PM CDT TUE JUL 12 2005

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR SEDGWICK COUNTY...

AT 215 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM VALLEY CENTER TO
ANDALE...AND MOVING SOUTH AT 30 MPH.

DIME SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH THESE STORMS.

THESE STORMS ARE NOT EXPECTED TO BECOME SEVERE.

KETCHAM

The office that day

Everything else NWS Wichita, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 12, 2:53 PM CDTSevere Thunderstorm WarningICTSumner61 min

Nearby

Severe Thunderstorm Warnings in Kansas, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.